| Catalog Number |
224.551 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient weight reported as 55.1 kg.Date of non-union is not known.Additional product codes: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history record (dhr) revealed no complaint related anomalies.The dhr shows this lot of 4.5mm narrow lcp plate 5 holes/98mm (part number 224.551, lot number 4952441) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed 1 material review record (mrr) written against this lot of material.The mrr was written for high tensile strength found on the inspection certificate at incoming inspection.The tensile strength recorded on the inspection certificate was found to be a typographical error and a new inspection certificate with the corrected tensile strength was provided.As a result, the lot of material was dispositioned to be released from hold as conforming.Due to the fact that this nonconformance would not affect the finished product, this mrr had no adverse effect on this complaint.Product manufactured in (b)(4).Product manufacture date: 07-mar-2005.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported patient was involved in a motor vehicle accident on (b)(6) 2016.Initial treatments included multiple external fixation (ex-fix) at multiple anatomic sites, as well as traumatic amputation of the lower left leg.During the following weeks patient was returned for several surgeries with multiple surgeons to treat fractures of the left femur, right tibia, forearm, hand, and bi-lateral humeri.The right humerus was originally treated on (b)(6) 2016 and was later revised on (b)(6) 2016 due to non-union.This revision is addressed in com-(b)(4).Patient was again returned to surgery on (b)(6) 2017 due to hyper-trophic non-union of the same right humerus fracture.During revision procedure, surgeon removed one (1) 3.5mm locking compression plate (lcp) plate, one (1) 4.5mm narrow lcp plate, four (4) small fragment screws, and four (4) large fragment screws.All hardware was removed intact.Patient was revised to a temporary device and an antibiotic cement spacer to initiate the masquelet technique.The presence of infection has not been determined or ruled out.Patient will require at least one additional surgery for this fracture.Bone grafting and definitive fracture fixation will occur in approximately six (6) weeks.This report is for one (1) 4.5mm narrow lcp plate this is report 1 of 4 for com-(b)(4).